Thrush

Does anybody know the symptoms of thrush? I started Taxotere last week and now my mouth feels different. I have a coating on my tongue and the roof of my mouth feels rough. My tongue is a little sore also. No sore throat.

My stomach hurts a little and I have a few aches and pains. Nothing that I need pain pills for but it is bothering me. I didn't have any problems until I started the Taxotere last week. For those of you that have been on Taxotere what have your side effects been?

Thanks for your help,

Vicky

Report post

17 replies. Join the discussion

you can show your tounge to your dr. or dentist - they can tell if it's thrush - but thrush doesn't generally effect the stomach. Call your ONC......

Report post

hey, Vicky,
many chemos (I'm not sure about Taxotere, but suspect this to be true) affect the fast growing cells in your body - the skin cells in your mouth and digestive tract would be high on this list - creating a susceptibility to sores, thrush, infections, and a number of other delightful side effects. please give your onc nurse a call and give her all the details - they will likely give you a prescription for the "magic mouthwash" that will have you back in tip-top shape in a couple of days - you need to get on top of this quickly before any real sores form - if they do, it will be very hurtful for you, especially for eating
hugs
Pat

Report post

I had thrush while in the hospital for lobectomy. My tongue was coated with white stuff and I couldn't eat anything. Everything tasted terrible and it was hard to swallow.

They gave me "swish and swallow" and it cleared it up in a couple of days.

Good luck...

Jim

Report post

I have to agree about the "magic mouthwash" my mom had that and it worked wonders!

Report post

Thrush usually gives you white patches in mouth ,Just as biker said, and can be quite sore. The swish and spit ( or swallow as the doc orders) I believe is called Nystatin,,,works like a miracle cure..

Report post

Thanks for all of the advice guys. I do have an appt. tomorrow with my onc. for blood work so I should get some answers.

Vicky

Report post

I was on Taxotere and I would recommend using Biotene mouthwash and maybe the toothpaste as well. For me it did a wonderful job of controlling the very things you mentioned. I actually alternated between the Biotene and baking soda mouthwash daily and got even better results.

Sorry you are having this symptom, it is very annoying to say the least.

Report post

Fluconazole. My husband had thrush after radiation. It created alot of eating problems for him. His radiation was on his C5 which had to be radiated from the front and back of his neck. When they put him on Fluconzole (anti biotic), he was better in a few days and that made all the difference in the world. The magic mouthwash didn't work as well for him.
Hope that helps.
Good luck and God Bless,
Denise

Report post

I am two weeks out of surgery and they gave me an antibiotic and my mouth was full of thrush. I have a nystatin rinse and swallow...worked perfectly.

Report post

I am on Alimta and my first cycle of it brought Thrush. Gave me "magic mouthwash" and it was gone in three days. I did have a very sore throat with it though.

Report post

Yesterday was my first try with taxotere, I feel great (is my fisrts day) I´ll keep my mouth wash so anything of this hope doesnt hapen to me. Thank you toleat read that things.
What elese do you feel with this quimio (taxotere) I had cisplatino and gemzar before, was terrible.
After a lung operation wedge cut I star taxotere, good hints for me about the care of the mouth, thank you.
My english is pretty, bad I understand everythin so you can answer me, please keep in touch.
See you
REGINA

Report post

I have been on taxotere and have had 2 outbreaks of thrush. I got the white stuff on my tongue. the swish and swallow stuff cleared the first outbreak up. I am using it again. I will check out the biotene mouthwash and toothpaste.

Don M

Report post

Hi Vicky,

I have had 7 Taxotere treatments and have had Thrush once for sure and was given Nystatin to clear it up - I had to use it for 2 weeks and by then I was really sick of it I used it 4x a day and had to swish and swallow - then I thought I was getting it again with my next treatment but I used the stuff I use for my sore throat , the pharmacy tech told me it was basically the same stuff and to me it tasted better and I was having the sore throat so it seemed to go away - but my symptoms were the white tongue and I was extremely thirsty - nothing would quench my thirst - I also use the Biotene toothpaste and mouthwash for dry mouth - when the thrush was really bad though I tried warm water with salt and baking soda and that seemed to help a lot.

Pamee

Report post

I took Swish & Swallow (MBX Mouthwash) when mouth sores were just starting after chemo.
This may just be with me, but it deadened my mouth and throat. Kinda scary, not expecting it. It works and I only took one dose!!!
I also found Orajel rinse for mouth sores.
I still use this as a safety measure. Warm water and baking soda is good too.
Wishing you get well quickly....:))

Report post

Hello:

My dad had thrush during the whole time he was on any type of chemotherapy. It was pretty bad each time. He began taking Acidophilus (sp?), which is basically a natural remedy yogurt pill. Since thrush is a "yeast" infection and yogurt is said to help yeast infections, his doc said it was okay to take. Make sure you ask your doctor if you decide to try it. Although the thrush did not go away completely during chemo, when he started the Acidophilus, the outbreaks were not as severe. He took the pills every day whether he had thrush or not, hoping to build up an immunity.

Good luck.

Cheryl

Report post

Vicky:
Hi!!! I am in my third taxotere quimotherpy, I am in stage IV adenocarcinoma nudes. My last quimo I feel with the mouth jus like you, body hurts and my defense low, but I think this quimio is so much better tahn the other I had before, Gemzar/Cisplatini I feel horrible, taxotere is so much better.
Next week I`ll have my TAC I can`t waite to see what is going on, Good Luck to you, God Bless You

Report post

Regapi,

Hi, I had my third taxotere two weeks ago. Next Monday 10/20 I will have a PET scan to see how it is working. My mouth feels bad for about a week and a half after treatment. I can't taste anything. I also have some fluid retention. My ankles have been swollen. I might have some fluid in or around my lungs also. I have been coughing a little lately. So of course I have been worried about it. I guess I will find out what is going on next week.

Good luck with your scan next week. I hope and pray we both have great results :)

Vicky

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Photo of Dave Grant

The Lung Cancer Survivors Support Community has provided support for patients, caregivers, families and friends since 2006. We welcome over 600 new members every month in the fight against lung cancer.

ALK mutations and lung cancer

Join the discussion about ALK mutations and lung cancer

Things you can do

Discussion topics

Community leaders